Secondary

SueganSuegan Member Posts: 5
edited September 2016 in Metastatic breast cancer
Hi All, I was diagnosed with IBC on 18/10/11.

Had the usual treatment, including Herceptin & Tamoxifen.

Was going well until I was diagnosed with brain mets on 20/6/14. I had a 3cm tumour removed on 24/6/14 and 10 treatments of WBRT.

I have a few lesions on my meninges and 2 on my spinal cord. My prognosis isn't very good but I have hope.

A doctor told my mum because I had such a good response to radiotherapy to my breast there's no reason not to expect a good response to my brain. I'm currently very weak because of the steroids and nauseous from the WBRT.

Comments

  • Robyn WRobyn W Member Posts: 1,932
    edited March 2015
    Like Fiona,I can't offer any advice to you,but I do want to say,thanks for posting on this forum.A few days ago,a lady with the same diagnosis as you,was looking for others with IBC.I am hoping that she may see your post.There are quite a lot of ladies on here with IBC,and I am sure that someone will respond to your post.It is good that you responded well to your radiotherapy.I am hoping for you,that it happens like that ,again.Take care of yourself,and please stay in touch.xoxRobyn
  • Robyn WRobyn W Member Posts: 1,932
    edited March 2015
    Like Fiona,I can't offer any advice to you,but I do want to say,thanks for posting on this forum.A few days ago,a lady with the same diagnosis as you,was looking for others with IBC.I am hoping that she may see your post.There are quite a lot of ladies on here with IBC,and I am sure that someone will respond to your post.It is good that you responded well to your radiotherapy.I am hoping for you,that it happens like that ,again.Take care of yourself,and please stay in touch.xoxRobyn
  • PamelamaryPamelamary Member Posts: 198
    edited March 2015

    Hi Sue,

    I am a fellow metster, though it is my liver and bones that are affected. I imagine you are still very much in shock, and getting over the side-effects of your treatment. It is important to hold on to the hope; remember the statistics don't tell us much about the individual.

    I gather you are Her2+? There is a good US site, Her2support.org, where there is useful information available and support from many women who are living well with brain mets.

    I hope you recover from the WBRT quickly and have a great response.

    Best wishes.... Pam

  • PamelamaryPamelamary Member Posts: 198
    edited March 2015

    Hi Sue,

    I am a fellow metster, though it is my liver and bones that are affected. I imagine you are still very much in shock, and getting over the side-effects of your treatment. It is important to hold on to the hope; remember the statistics don't tell us much about the individual.

    I gather you are Her2+? There is a good US site, Her2support.org, where there is useful information available and support from many women who are living well with brain mets.

    I hope you recover from the WBRT quickly and have a great response.

    Best wishes.... Pam

  • SueganSuegan Member Posts: 5
    edited March 2015

    I'm so glad your doing well and have few symptoms. My prognosis, once the lesions were found on my meninges and spinal cord, was changed from years to months. I'm hoping that will be many many months but no one will give me a definite time. Did you have any side effects from radiotherapy?. I'm still virtually housebound with fatigue, nausea and weakness from the dexamethasone. It's been 3 weeks since WBRT finished. I would love my normal life back. Sue

  • SueganSuegan Member Posts: 5
    edited March 2015

    I'm so glad your doing well and have few symptoms. My prognosis, once the lesions were found on my meninges and spinal cord, was changed from years to months. I'm hoping that will be many many months but no one will give me a definite time. Did you have any side effects from radiotherapy?. I'm still virtually housebound with fatigue, nausea and weakness from the dexamethasone. It's been 3 weeks since WBRT finished. I would love my normal life back. Sue

  • Karen_CKaren_C Member Posts: 46
    edited March 2015

    Hi Suegan,

    We both know we don't know how long we have but when I was first diagnosed with brain mets I was told months not years and its now been 2 years with good quality of life.   Hopefully once you get through the side effects of WBRT you too will once again enjoy a good qualtiy of life.   

     

    I have not had WBRT yet, rather a more targetted approach being stereo radio surgery where they blast the actual lesion with very high dose.  My last treatment was back in April and I have had waves of fatigue but nothing that has kept me housebound like yourself.  I am under the care of Dr. Claire Phillips at Peter Mac in Melbourne and can't talk more highly of her.   She works very closely with my primarly physician, oncologist Dr. Mitchell Chipman at St. Vincents, East Melbourne. 

    Being a long time survivor, I am now getting long term side effects of all the treatment and breakdown of boney tissue being my biggest challenge at the moment with the degeneration/damage of nerves.   Experiencing spasms and cramps.   Been put on Magnesium which seems to help a bit but I know that I am going back to see a neurologist when I next see Mitchell Chipmen in a couple of weeks.

    Dexamethasone is a wonderful drug but I hate its side affects.   Finding I now need to take a low dose all the time to keep my legs moving.

    Hope the fatigue and nausea subsides soon and you are soon on the road to recovery and getting on with life.

    Take care.

    Karen Cowley

  • Karen_CKaren_C Member Posts: 46
    edited March 2015

    Hi Suegan,

    We both know we don't know how long we have but when I was first diagnosed with brain mets I was told months not years and its now been 2 years with good quality of life.   Hopefully once you get through the side effects of WBRT you too will once again enjoy a good qualtiy of life.   

     

    I have not had WBRT yet, rather a more targetted approach being stereo radio surgery where they blast the actual lesion with very high dose.  My last treatment was back in April and I have had waves of fatigue but nothing that has kept me housebound like yourself.  I am under the care of Dr. Claire Phillips at Peter Mac in Melbourne and can't talk more highly of her.   She works very closely with my primarly physician, oncologist Dr. Mitchell Chipman at St. Vincents, East Melbourne. 

    Being a long time survivor, I am now getting long term side effects of all the treatment and breakdown of boney tissue being my biggest challenge at the moment with the degeneration/damage of nerves.   Experiencing spasms and cramps.   Been put on Magnesium which seems to help a bit but I know that I am going back to see a neurologist when I next see Mitchell Chipmen in a couple of weeks.

    Dexamethasone is a wonderful drug but I hate its side affects.   Finding I now need to take a low dose all the time to keep my legs moving.

    Hope the fatigue and nausea subsides soon and you are soon on the road to recovery and getting on with life.

    Take care.

    Karen Cowley

Sign In or Register to comment.